Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 14, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at May 11, 2008, 2:11 PM MDT. It took effect at May 12, 2008, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2008, 2:11 PM MDT (20:11 UTC)
- In effect from
- May 12, 2008, 12:00 PM MDT
- Expired
- May 12, 2008, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 112011 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 211 PM MDT SUN MAY 11 2008 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS MONDAY AFTERNOON AND EVENING... .SURFACE LOW PRESSURE TO THE EAST COMBINED WITH AN APPROACHING UPPER LEVEL DISTURBANCE WILL GENERATE WINDY CONDITIONS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS MONDAY AFTERNOON AND EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 45 MPH. THE HIGH WINDS WILL PRODUCE BLOWING DUST AND SAND CAUSING VISIBILITIES TO FALL UNDER A MILE IN A FEW AREAS...INCLUDING PORTIONS OF INTERSTATE BETWEEN EL PASO AND LAS CRUCES AND IN THE DEMING VICINITY. HAZARDOUS DRIVING CONDITIONS MAY OCCUR... ESPECIALLY FOR HIGH PROFILE VEHICLES. NMZ022>025-030>032-TXZ055-056-121100- /O.NEW.KEPZ.WI.Y.0014.080512T2000Z-080513T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 211 PM MDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT MONDAY. SURFACE LOW PRESSURE TO THE EAST COMBINED WITH AN APPROACHING UPPER LEVEL DISTURBANCE WILL GENERATE WINDY CONDITIONS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS MONDAY AFTERNOON AND EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 45 MPH. THE HIGH WINDS WILL PRODUCE BLOWING DUST AND SAND CAUSING VISIBILITIES TO FALL UNDER A MILE IN A FEW AREAS...INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND IN THE DEMING VICINITY. HAZARDOUS DRIVING CONDITIONS MAY OCCUR... ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROGASH
2 follow-up statements
000 WWUS74 KEPZ 121252 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 652 AM MDT MON MAY 12 2008 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND EARLY EVENING... .SURFACE LOW PRESSURE ON THE EAST SIDE OF THE ROCKY MOUNTAINS... COMBINED WITH AN APPROACHING UPPER LEVEL DISTURBANCE OVER THE GREAT BASIN...WILL GENERATE WINDY CONDITIONS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND EVENING. SOUTHWEST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 45 MPH. THE HIGH WINDS WILL PRODUCE AREAS OF BLOWING DUST...CAUSING VISIBILITIES TO FALL UNDER A MILE IN A FEW AREAS. HAZARDOUS DRIVING CONDITIONS MAY OCCUR...ESPECIALLY FOR HIGH PROFILE VEHICLES. NMZ022>025-030>032-TXZ055-056-122200- /O.EXT.KEPZ.WI.Y.0014.080512T1800Z-080513T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 652 AM MDT MON MAY 12 2008 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... SURFACE LOW PRESSURE TO THE EAST COMBINED WITH AN APPROACHING UPPER LEVEL DISTURBANCE WILL GENERATE WINDY CONDITIONS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS MONDAY AFTERNOON AND EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 45 MPH. THE HIGH WINDS WILL PRODUCE BLOWING DUST CAUSING VISIBILITIES TO FALL UNDER A MILE IN A FEW AREAS... INCLUDING PORTIONS OF INTERSTATE 10. HAZARDOUS DRIVING CONDITIONS MAY OCCUR...ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEFNER
000 WWUS74 KEPZ 122104 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 304 PM MDT MON MAY 12 2008 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND EARLY EVENING... .SURFACE LOW PRESSURE ON THE EAST SIDE OF THE ROCKY MOUNTAINS... COMBINED WITH AN APPROACHING UPPER LEVEL DISTURBANCE OVER THE GREAT BASIN...WILL GENERATE WINDY CONDITIONS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND EVENING. SOUTHWEST WINDS WILL BE AROUND 30 MPH WITH GUSTS TO 45 MPH. THE HIGH WINDS WILL PRODUCE AREAS OF BLOWING DUST...CAUSING VISIBILITIES TO FALL UNDER A MILE IN A FEW AREAS. HAZARDOUS DRIVING CONDITIONS MAY OCCUR...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDY CONDITIONS WITH BLOWING DUST ARE ALSO FORECASTED FOR TUESDAY AFTERNOON AND EARLY EVENING. NMZ022>025-030>032-TXZ055-056-130215- /O.CON.KEPZ.WI.Y.0014.000000T0000Z-080513T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 304 PM MDT MON MAY 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... SURFACE LOW PRESSURE ON THE EAST SIDE OF THE ROCKY MOUNTAINS... COMBINED WITH AN APPROACHING UPPER LEVEL DISTURBANCE OVER THE GREAT BASIN...WILL GENERATE WINDY CONDITIONS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND EVENING. SOUTHWEST WINDS WILL BE AROUND 30 MPH WITH GUSTS TO 45 MPH. THE HIGH WINDS WILL PRODUCE AREAS OF BLOWING DUST...CAUSING VISIBILITIES TO FALL UNDER A MILE IN A FEW AREAS INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND ALSO IN THE DEMING AREA. HAZARDOUS DRIVING CONDITIONS MAY OCCUR...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDY CONDITIONS WITH BLOWING DUST ARE ALSO FORECASTED TUESDAY AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROGASH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 11, 2:00 PM MDT, 11 minutes earlier.
Area forecast discussion, May 11, 2:00 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
200 PM MDT SUN MAY 11 2008
.SYNOPSIS...
AN APPROACHING UPPER LEVEL TROUGH WILL BRING WINDY...WARM AND DRY
WEATHER TO SOUTHERN NEW MEXICO AND WESTERN TEXAS MONDAY AND
TUESDAY. LOW PRESSURE AND A COLD FRONT WILL MOVE THROUGH THE
REGION TUESDAY NIGHT...WEDNESDAY AND THURSDAY CAUSING COOLER
TEMPERATURES ALONG WITH ISOLATED SHOWERS AND THUNDERSTORMS.
&&
.DISCUSSION...
MODELS STILL SHOWING SOME INCONSISTENCIES FOR THIS COMPLEX WEATHER
PATTERN EVOLVING OVER THE UNITED STATES BUT THERE IS SOMEWHAT
BETTER AGREEMENT BETWEEN GFS...WRF AND ECMWF IN LATEST RUN. SO
FORECAST IS A COMPROMISE BETWEEN THEM. HIGH AMPLITUDE RIDGE WILL
REMAIN OFF THE WEST COAST INTO LATER PERIODS WITH AXIS OF MAXIMUM
WINDS ALOFT EXTENDING INTO GREAT BASIN VICINITY. THIS WILL TEND TO
DIG/AMPLIFY TROUGHS DEVELOPING OVER THE NORTHWEST.
FOR MONDAY AND TUESDAY UPPER LOW WILL MOVE SLOWLY SOUTH-SOUTHEAST
INTO THE SOUTHWEST WITH SOUTHERLY BRANCH OF JET EXTENDING ACROSS
SOUTHERN ROCKIES INTO HIGH PLAINS. PATTERN EVOLUTION WILL INCLUDE
INCREASING FLOW ALOFT AND PERSISTENT LEE SURFACE TROUGHING INTO
EASTERN NEW MEXICO. THE RESULT WILL BE STRONG WEST TO SOUTHWEST WINDS
MONDAY AND TUESDAY WITH INFLOW OF WARM DRY AIR ALSO CAUSING RATHER
HIGH MIXING HEIGHTS TO NEAR 550 MB IN THE AFTERNOON. THUS WIND
ADVISORY WILL BE ISSUED FOR MONDAY AFTERNOON AND EVENING WITH
POSSIBLE ADVISORY CONDITIONS OCCURRING TUESDAY AS WELL.
UPPER LOW IS EXPECTED TO MOVE ACROSS THE CWA NEAR MEXICAN BORDER
TUESDAY NIGHT AND WEDNESDAY WITH DIFFERENTIAL VORTICITY ADVECTION
AND JET DYNAMICS PROVIDING RATHER STRONG DYNAMIC LIFT. IN
ADDITION 500 MB TEMPERATURES NEAR CENTER WILL BE ABOUT -25 C
RESULTING IN CAPES AROUND 500 J/KG. THUS DESPITE LACK OF STRONGER
MOISTURE INFLOW ISOLATED CONVECTION IS PREDICTED AS SYSTEM MOVES
ACROSS NEW MEXICO AND WESTERN TEXAS.
LATEST GFS AND ECMWF IN GENERAL AGREEMENT THAT 150 KT NORTHERLY
JET STREAK WILL DIG/AMPLIFY ANOTHER VORTICITY CENTER INTO SOUTHERN
ROCKIES WEDNESDAY NIGHT AND THURSDAY WITH A STRONG ATTENDANT COLD
FRONT DROPPING SOUTHWARD DURING THIS TIME. FORECASTED EAST WINDS
BEHIND THE FRONT WILL BRING INCREASING LOW LEVEL MOISTURE AS
DEWPOINTS SHOULD EXCEED 30 F AT LEAST EAST OF THE RIO GRANDE.
INCREASED MOISTURE...DYNAMIC LIFT AHEAD OF VORTICITY CENTER/JET STREAK
AND FORCING ALONG THE FRONT WILL INDUCE A FEW SHOWERS WEDNESDAY
NIGHT AND THURSDAY ALONG WITH TEMPERATURES FALLING AT LEAST 10
DEGREES BELOW NORMAL.
UNCERTAINTIES REMAIN INTO LATER PERIODS AS MODELS PLACE CWA
BETWEEN DEEP TROUGH TO THE EAST AND THE HIGH AMPLITUDE RIDGE TO
THE WEST SUGGESTING DRY SUBSIDING NORTHWEST FLOW. HOWEVER BOTH GFS
AND ECMWF ALSO DEVELOP CLOSED LOW OVER BAJA WHICH MAY COMPLICATE
THE SITUATION. FOR NOW WILL CONTINUE WITH DRY FORECAST FOR NEXT
WEEKEND.
&&
.AVIATION...VALID 13/00Z - 14/00Z...
VFR CONDS EXPECTED THRU 18Z MONDAY. A FEW AREAS OF IFR
VISIBILITIES IN BLOWING SAND AND DUST AFTER 18Z MONDAY. SFC AND
UPR WINDS TO INCREASE AFT 18Z TO 23025G35KT AND 23035KT AT 700MB.
THESE WINDS WILL GENERATE MDT TO GREATER MECHANICAL TURBC OVR NR
MTNS ESPLY EAST FACING SLOPES.
&&
.FIRE WEATHER...
STRONG AND COLD UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE
PACIFIC NORTHWEST WILL DROP INTO THE GREAT BASIN MONDAY INDUCING
SURFACE PRESSURE FALLS OVER EASTERN COLO AND EASTERN NMEX. THE
RESULTING GRADIENT WILL ALLOW FOR STRONG GUSTY WINDS TO MIX DOWN
AND CONTINUE THE DOWN SLOPE DRYING FOR MONDAY AFTERNOON...THUS RED
FLAG VERY LIKELY. ALSO TUESDAY WILL BE WATCHED FOR RED FLAG
POTENTIAL AS WINDS CONTINUE AHEAD OF THE TROUGH. AS THE TROUGH
MOVES SOUTH AND EASTWARD LATER TUESDAY NIGHT INTO WEDNESDAY...A
SHOWER THUNDERSTORM THREAT WILL LIKEWISE MOVE SOUTHEASTWARD ACROSS
ALL THE FIRE WEATHER ZONES.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 60 91 64 87 57 / 0 0 0 0 10
SIERRA BLANCA TX 57 90 61 85 53 / 0 0 0 0 10
LAS CRUCES 57 89 61 86 55 / 0 0 0 0 10
ALAMOGORDO 53 87 55 85 54 / 0 0 0 0 10
CLOUDCROFT 39 66 42 61 36 / 0 0 0 0 20
TRUTH OR CONSEQUENCES 54 88 57 85 52 / 0 0 0 0 10
SILVER CITY 46 79 49 75 43 / 0 0 0 10 20
DEMING 55 89 57 86 52 / 0 0 0 0 10
LORDSBURG 55 89 56 86 51 / 0 0 0 0 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR NMZ110>113.
WIND ADVISORY FROM 2 PM TO 9 PM MDT MONDAY FOR NMZ022>025-
030>032.
TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR TXZ055-056.
WIND ADVISORY FROM 2 PM TO 9 PM MDT MONDAY FOR TXZ055-056.
&&
05 ROGASH/NOVLANHazardous weather outlook, May 11, 6:34 AM MDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 634 AM MDT SUN MAY 11 2008 NMZ022>025-030>032-TXZ055-056-121315- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 634 AM MDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STRONG WINDS AND A FEW AREAS OF BLOWING DUST ARE LIKELY FOR MONDAY AFTERNOON AND AGAIN ON TUESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY FOR MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:57 PM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 21 hr |
Nearby
Wind Advisories in New Mexico, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.